Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 2, 2012, 5:28 AM CDT for Stark County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2012, 5:28 AM CDT (10:28 UTC)
- Expired
- May 2, 2012, 6:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500
WWUS83 KILX 021028
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 AM CDT WED MAY 2 2012
ILZ027-028-021115-
KNOX-STARK-
528 AM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX AND STARK COUNTIES
UNTIL 615 AM CDT...
AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO...OR 13 MILES NORTH OF GALESBURG...
MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...
WATAGA...
ALTONA...
VICTORIA...
LA FAYETTE...
WEST JERSEY...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4124 8964 4123 8963 4097 8965 4098 9045
4115 9045 4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 1029Z 271DEG 41KT 4114 9041
$$
AUTENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 2, 3:54 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 2, 3:54 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 354 AM CDT WED MAY 2 2012 .DISCUSSION... ISSUED 326 AM CDT WED MAY 2 2012 WEAK FRONTAL BOUNDARY DRIFTING ACROSS THE MIDWEST THIS MORNING WITH ANOTHER CONVECTIVE COMPLEX OUT TO THE WEST. FLOW ALOFT IS WEAKLY SWRLY AS TEMPS WARM OVER THE EASTERN HALF OF THE COUNTRY. FIRST ISSUE FOR THE FORECAST IS THE PRECIP EDGING THIS WAY THROUGH IA...AND BEYOND THAT...THE BEHAVIOR OF THE FRONT IN AN ACTIVE PATTERN WITH SEVERAL SMALL SYSTEMS EJECTING INTO THE MIDWEST AND CAUSING TIMING/PRECIP ISSUES THROUGHOUT THE FORECAST. ALLBLEND CONTINUES TO HAVE WIDESPREAD CHANCE POPS IN THE EXTENDED. SHORT TERM...TODAY AND TOMORROW... WINDS ALREADY HAVE A SOUTHERLY COMPONENT TO THEM THIS MORNING AND THIS TREND WILL CONTINUE...USHERING IN VERY WARM TEMPS TO THE MIDWEST TODAY. BEFORE THAT...HOWEVER...SOME SHOWERS AND THUNDERSTORMS FROM OVERNIGHTS CONVECTIVE SYSTEM TO THE WEST WILL MAKE THEIR WAY ACROSS THE MISS RIVER VALLEY...WITH SOME RAIN COOLED AIR AND ACCORDING TO THE HRRR...SOME DYING PRECIP. AS THE SYSTEM SLOWLY CLEARS OUT...SOUTHERLY WINDS AND PLENTY OF WAA SHOULD PUSH THE FRONT NORTHWARD THROUGH THE AFTERNOON. SMALL WAVES MOVING ALONG THE SWRLY FLOW ALOFT COLLIDE WITH THE BOUNDARY...SETTING OFF PERIODIC SHOWERS AND THUNDERSTORMS JUST TO THE NORTH MOSTLY...UNTIL THE SFC LOW MOVES THROUGH THURSDAY AFTERNOON/EVENING TO THE NW. THURS AFTERNOON AND EVENING PRECIP MORE LIKELY WITH NRN HALF OF STATE IN A SLIGHT RISK. LONG TERM...FRIDAY THROUGH TUESDAY... FRIDAY SLIGHTLY COOLER IN WAKE OF EXITING WAVE AND A BIT OF COOLER AIR SEEPING INTO THE MIDWEST ON BACKSIDE OF EXITING LOW...BUT ONLY SLIGHTLY AS SFC LOW IS POORLY DEFINED WITH SMALL WAVE. LARGE SCALE TROF CONTINUES TO DIG INTO THE WEST COAST...SETTING UP COMPLICATED AND ACTIVE WAVE TRAIN THROUGH THE MIDWEST AND POPS RATHER PROLIFIC THROUGH THE EXTENDED...UNTIL DAY 7/8 AS ECMWF AND GFS STARTING TO DRY OUT...IF ONLY FOR A DAY OR TWO...BEHIND AN EXPANSIVE SFC SYSTEM ON MONDAY NIGHT. PROBLEM IS THE STRENGTH OF THE SFC LOW CONSIDERING STILL ONLY SHORTWAVES GETTING PUSHED OUT OF THE LARGER SCALE TROF OVER THE WEST. SO FOR NOW...THE EXTENSIVE POPS AND PERIODIC SHOWERS AND THUNDERSTORMS CONTINUE. HJS && .AVIATION... ISSUED 1125 PM CDT TUE MAY 1 2012 LITTLE CHANGE FROM PREVIOUS DISCUSSION...THE MAIN FORECAST CONCERNS WILL BE WITH COVERAGE OF FOG OVERNIGHT AND CHANCES FOR CONVECTION ACRS THE NORTHERN TAF SITES BY MORNING. FRONTAL BOUNDARY HAS EDGED BACK SOUTH INTO CENTRAL IL BUT SHOULD START TO PUSH BACK NORTH AFTR 08Z AS THE LOW LEVEL SOUTHERLY FLOW INCREASES AHEAD OF THE NEXT WEATHER SYSTEM OUT ACRS THE MISSOURI VALLEY THIS EVENING. WILL CONTINUE WITH MAINLY MVFR VSBYS IN FOG AS THE OVERALL TRENDS EARLY THIS EVENING HAVE BEEN FOR SOME RATHER VARIABLE VSBYS NORTH OF THE FRONTAL BOUNDARY. WITH THE FRONT EXPECTED TO PUSH BACK NORTH LATE TONIGHT...WINDS SHOULD INCREASE ENOUGH TO KEEP THE FOG FROM BECOMING TOO DENSE/WIDESPREAD. AS FAR AS RAIN CHANCES...THE CONVECTION OVER NORTHERN IOWA IS TAKING MORE OF A SE TRACK AND THAT TREND SHOULD CONTINUE...HOWEVER...WE STILL EXPECT A WEAKENING TREND TO OCCUR BEFORE THE CONVECTION APPROACHES THE MISSISSIPPI RIVER BY MORNING. SURROUNDING VAD WIND PROFILES CONTINUE TO SHOW WINDS AT THE 1500-2000 FOOT LEVEL WERE INCREASING AND FORECAST MODELS SUGGEST THIS TREND WILL CONTINUE OVERNIGHT. AS A RESULT...WILL NEED TO INCLUDE LOW LEVEL WIND SHEAR AFTR 06Z AT PIA AND SPI...AND AFTR 09Z FOR THE REMAINDER OF THE FORECAST SITES WITH SW WINDS EXPCTD TO REACH 45 KTS AT 2000 FEET. SFC WINDS ARE EXPECTED TO INCREASE WEDNESDAY MORNING WITH GUSTS UP TO 25 KTS AT TIMES OUT OF THE SOUTH TO SOUTHWEST. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR ILZ051. &&
Hazardous weather outlook, May 1, 3:32 PM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 332 PM CDT TUE MAY 1 2012 ILZ027>031-036>038-040-041-021100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 332 PM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING WARM FRONT THIS EVENING. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL PRODUCE PERIODIC THUNDERSTORMS FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042>057-061-021100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 332 PM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING WARM FRONT THIS EVENING. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS THE REGION BY THIS WEEKEND...PRODUCING PERIODIC THUNDERSTORMS FROM THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-021100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 332 PM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING WARM FRONT THIS EVENING. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS THE REGION BY THIS WEEKEND...PRODUCING PERIODIC THUNDERSTORMS FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Special weather statement, May 2, 5:28 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 AM CDT WED MAY 2 2012
ILZ027-028-021115-
KNOX-STARK-
528 AM CDT WED MAY 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX AND STARK COUNTIES
UNTIL 615 AM CDT...
AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO...OR 13 MILES NORTH OF GALESBURG...
MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...
WATAGA...
ALTONA...
VICTORIA...
LA FAYETTE...
WEST JERSEY...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4124 8964 4123 8963 4097 8965 4098 9045
4115 9045 4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 1029Z 271DEG 41KT 4114 9041
AUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:12 PM CDT | Flash Flood Watch | ILX | Sangamon | 8 hr |
| May 2, 8:49 AM CDT | River Flood Warning | ILX | Clay, Richland | 44 hr |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.